Alert archive / West Virginia / Wind Advisories in 2024
Wind Advisory 4, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Feb 27, 2024, 1:47 PM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Feb 28, 2024, 1:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2024, 1:47 PM EST (18:47 UTC)
- In effect from
- Feb 28, 2024, 1:00 PM EST
- Expired
- Feb 29, 2024, 4:01 AM EST
- In force
- 15 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS71 KRLX 271847 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 147 PM EST Tue Feb 27 2024 WVZ523-526-280300- /O.NEW.KRLX.WI.Y.0004.240228T1800Z-240229T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 147 PM EST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 1 PM Wednesday to 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JP
6 follow-up statements
840 WWUS71 KRLX 280205 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 905 PM EST Tue Feb 27 2024 WVZ523-526-281015- /O.CON.KRLX.WI.Y.0004.240228T1800Z-240229T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 905 PM EST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 1 PM Wednesday to 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SL
570 WWUS71 KRLX 280913 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 413 AM EST Wed Feb 28 2024 WVZ523-526-281715- /O.CON.KRLX.WI.Y.0004.240228T1800Z-240229T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 413 AM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 1 PM this afternoon to 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MEK
852 WWUS71 KRLX 281720 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1220 PM EST Wed Feb 28 2024 WVZ523-526-290130- /O.CON.KRLX.WI.Y.0004.240228T1800Z-240229T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 1220 PM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TRM
419 WWUS71 KRLX 282108 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 408 PM EST Wed Feb 28 2024 WVZ525-290515- /O.EXA.KRLX.WI.Y.0004.000000T0000Z-240229T1500Z/ Northwest Randolph- Including the cities of Elkins 408 PM EST Wed Feb 28 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northwest Randolph County. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ523-526-290515- /O.CON.KRLX.WI.Y.0004.000000T0000Z-240229T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 408 PM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SL
944 WWUS71 KRLX 290318 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1018 PM EST Wed Feb 28 2024 WVZ523-525-526-291130- /O.CON.KRLX.WI.Y.0004.000000T0000Z-240229T1500Z/ Northwest Pocahontas-Northwest Randolph-Southeast Randolph- Including the cities of Harman, Snowshoe, and Elkins 1018 PM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 46 mph. * WHERE...Northwest Pocahontas, Northwest Randolph, and Southeast Randolph Counties. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SL
188 WWUS71 KRLX 290901 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 401 AM EST Thu Feb 29 2024 WVZ523-525-526-291015- /O.CAN.KRLX.WI.Y.0004.000000T0000Z-240229T1500Z/ Northwest Pocahontas-Northwest Randolph-Southeast Randolph- Including the cities of Harman, Elkins, and Snowshoe 401 AM EST Thu Feb 29 2024 ...WIND ADVISORY IS CANCELLED... Wind gusts along the mountains have fallen below advisory levels. Winds will continue to decrease overnight into Thursday morning. $$ MEK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 27, 12:20 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 27, 12:20 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1220 PM EST Tue Feb 27 2024 .SYNOPSIS... Increasing chances of showers and thunderstorms today through midweek with periods of heavy rain. Starting off unseasonably warm today then turning sharply colder Wednesday afternoon. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 755 AM Tuesday... Adjusted PoPs, temperatures, dew points and winds to better reflect observed conditions this morning. A substantial ridge/valley split should mix on with the onset of a shield of warm advection precipitation approaching from the west. MUCAPE values of only around 500J/kg will not support much of a severe hail threat this morning. The biggest message today will potential for overnight severe weather, especially across our northwestern zones. People living here should be encouraged to have multiple ways to receive warnings that will rouse them from sleep in the event a tornado warning is issued in the predawn hours. As of 645 AM Tuesday... Modified POPs this morning to better reflect radar trends, with convection still back in Central Kentucky. Upstream WFOs have storms moving east at around 60 mph, which should put activity arriving to our western zones here in the next hour or so, and therefore maintained original thinking for 8 AM and beyond. Anvil blow off has reached our northeast Kentucky counties, and will spread eastward as convection continues its eastward trajectory towards the Central Appalachians. Cleaned up temperatures this morning across the lowlands where warm air advection has already taken shape. Otherwise, rest of the forecast remains on track heading into the early daylight hours. As of 338 AM Tuesday... Key Points: * Early morning cluster of showers and thunderstorms denotes the arrival of active weather through midweek. * Unseasonably warm temperatures flourish once more today. * Tightening surface pressure gradient, coupled with a strong low level jet, will yield increasing wind gusts starting today. Active weather pattern arrives to the area today with the help of shortwave troughing, increasing moisture flux, and ongoing warmer than average temperatures. Out west, spilt-flow shortwave troughing will eventually congeal throughout the day, providing assistance to a surface low passing through the Upper Midwest that will eventually drag a cold front through the region on Wednesday. Ahead of the front, southerly flow will draw in moisture and feed on unseasonably mild temperatures to promote possible strong to severe thunderstorms for the next 24 hours. Breaking down the forecast through tonight goes like this: At the time of writing, radar trends upstream showed developing showers near Missouri and Illinois along a warm front. Through the course of the early morning hours, this area of precipitation is expected to grow into isolated to scattered thunderstorms and track eastward through the Ohio Valley. Hi- res simulated reflectivity ushers in this convection to our western flank of the forecast area shortly after 7 AM and will cross the Central Appalachians through the afternoon. A brief respite in activity looks feasible by the middle of this afternoon as the initial round of convection shifts to the east, but additional showers and storms sprout in this ongoing unstable environment. Steepening lapse rates and low freezing levels for this time of year may support the risk of hail in healthier cells this morning. Storms will also have the capability to tap into strong winds festering above due to a nearby low level jet. New for today, SPC has upgraded the far western reaches of the CWA into a slight risk for strong to severe storms. Modeled severe parameter timing pinpoints timeframe of concern for the Ohio River Valley will occur after 2 PM when temperatures will be at their warmest and the aforementioned surface low ventures into the Great Lakes region. The first round of convection will initially stunt diurnal heating during the morning timeframe, but quickly recovers by the afternoon under the guise of strong warm air advection. Southern coalfields up into the Tri-State area will achieve the warmest readings of the day as morning convection departs the area the quickest, but even still highs in the mid to upper 60s will be common across the lowlands today. Mountain zones will reach the mid 50s at best as shower chances hold on through much of the period. In the midst of the advancing surface low, a tightening pressure gradient over the area gives rise to increasing surface gusts this afternoon. Outside of showers and storms, gusts on the order of 20-30 mph will become common across the area heading into the afternoon and possibly extending into the overnight hours. Only conundrum will be whether a nocturnal inversion develops after dark tonight that would temporarily mitigate strong winds from reaching the surface, but would then return in earnest Wednesday morning. Rounding out the forecast period tonight will be the gradual arrival of the cold front, progged to cross fully through the area during the short term period. Likely to categorical POPs will be draped across parts of southeast Ohio and northern West Virginia late tonight, and will ooze southward during the predawn hours for Wednesday morning. The severity threat looks to retreat to the west with the loss of daytime heating, becoming more confined to the parent surface low in the western Ohio Valley. However, a few embedded rumbles of thunder could be observed overnight into the concluding hours of the near term period. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... As of 440 AM Tuesday... Key Points: * Heavy rain, storms, and gusty winds expected with a cold front on Wednesday. * Temperatures drop behind the front, with a brief period of snow possible over the mountains Wednesday night. * Quiet and cool on Thursday. An approaching upper level trough pushes a cold front into the area Wednesday morning, with some precipitation likely to be ongoing in the warm, moist pre-frontal environment. Models then show a convective line forming up along the front and being propelled across the CWA during the day. While instability may be weak, strong shear is likely due to a low-level jet moving overhead. SPC has added a marginal risk of severe weather for Wednesday, mainly due to the potential for isolated storms to produce damaging winds. Increasing precipitable water values also raise potential for heavy rain to occur during the frontal passage, with around 0.5 to 1 inch of rain expected to fall during the day. Precipitation coverage rapidly diminishes as the front exits to the east Wednesday evening, though a brief period of snow could be possible in the mountains before precipitation comes to an end. High pressure then builds into the area and brings quieter weather through Thursday. Temperatures start out rather mild on Wednesday, but turn drastically cooler in the wake of the front. Lows for Wednesday night should drop into the teens to 20s. Thursday remains cooler, with highs projected to be in the 40s for the lowlands and 30s to low 40s along the mountains. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... As of 1220 PM Tuesday... Key Messages: * Light rain likely late Friday through Friday night may start briefly as wintry mix, but later daytime arrival minimizes the chance for this * Unseasonably warm finish to weekend and start to new work week, and dry for most Seasonably cold air will still be in place early Friday morning, with high pressure in the wake of the Wednesday cold front just exiting the area. However, model timing has slowed with a weak southern stream short wave trough and warm advection, now likely to bring light rain late Friday through Friday night. With time for solar insolation in the morning before precipitation reaches most areas, this minimizes the chance for a light wintry mix on the front end. The forecast still carries the small chance for this scenario in southwest Virginia first thing Friday morning, and in the higher elevations of the northern WV mountains early Friday afternoon. Light rain showers may linger in the mountains into the weekend, as a warm wave forms and moves up along the east coast. Otherwise, next weekend will turn out dry for much of the area, as mid-upper level ridging builds in the wake of the southern stream short wave, overtop of low level south to southeast flow. This will promote unseasonably warm weather to end the weekend, and begin the new work week. Models differ on the timing of the next system during the early portion of the new work week, but of note, the GFS is fastest with all systems this cycle. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 645 AM Tuesday... While the area relishes in an hour or two more of quiet conditions, upstream in the Ohio Valley, showers and thunderstorms have gotten underway. Anvil blow off has already reached northeast Kentucky this morning, and will continue to spread eastward as convection propagates in from the west. Included tempo groups for CRW and HTS with the onset of the valid TAF issuance with the mention of a strong uptick in winds and brief vsby reductions in the event a cell travels over the airfield. Opted to carry VCTS elsewhere as timing out deteriorating flight conditions will become dictated by radar trends. This may best be handled with AMDs throughout the day. More showers and storms are anticipated to develop later on this afternoon as temperatures heat up for the day, which will extend VCTS across all sites. Also noted there will be potential for sporadic ceiling drops to high-end MVFR, especially at terminals closer to the higher terrain and the northern West Virginia. Ceilings recover to VFR overnight as diurnally driven convection tapers down and departs northeastward. Winds aloft remain strong this morning, per the KRLX VAD Wind Profile. Surface flow remains light at the time of writing, which imposes the continued threat of LLWS until daytime mixing takes center stage. Once this does, wind gusts outside of thunderstorms will be strong through the afternoon of around 20-25kts areawide. As for tonight, even stronger jet dynamics press into the region, promoting low level winds to 45-50kts aloft. Surface flow currently shows no signs of letting off the gas tonight, remaining gusty into the end of the TAF period. This would suggest less potential for LLWS, but a windy night in general for all terminals. However, if sites are able to decouple, LLWS would grow increasingly concerning after dark tonight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing of thunderstorm impacts may vary from forecast this morning. Amendments may be warranted based on radar trends. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EST 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H H H M M M H H H H HTS CONSISTENCY H H H H M M M M M M H H BKW CONSISTENCY H L H H H M M M M M H H EKN CONSISTENCY H L H H H H M M M M L H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H M M M M H M M M H AFTER 18Z WEDNESDAY... IFR possible in rain and storms on Wednesday ahead of a cold front. Post-frontal IFR ceilings will be possible along the mountains Wednesday evening. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/MEK/JLB NEAR TERM...JP/MEK SHORT TERM...JLB LONG TERM...TRM AVIATION...MEK
Hazardous weather outlook, Feb 27, 4:46 AM EST, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Charleston WV 446 AM EST Tue Feb 27 2024 OHZ066-084-281000- Perry-Vinton- 446 AM EST Tue Feb 27 2024 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Today and Tonight. Scattered strong to severe thunderstorms will be possible today into tonight with the main threat being damaging wind gusts. However, isolated large hail and heavy rain will also be possible and a tornado cannot be ruled out. Outside of storms, wind gusts will become breezy this afternoon, then increase to 25 to 35 mph overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A cold front brings additional showers and thunderstorms on Wednesday. Strong wind gusts will accompany the front and will continue to remain a threat through Wednesday evening. Heavy rain accompanying the front could also lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ067-075-076-083-085>087-WVZ005>011-013>020-027>032- 039-040-519>522-524-525-281000- Greenup-Carter-Boyd-Lawrence KY-Morgan-Athens-Washington-Jackson OH- Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Southeast Pocahontas-Northwest Randolph- 446 AM EST Tue Feb 27 2024 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio and much of West Virginia. .DAY ONE...Today and Tonight. Isolated strong to severe thunderstorms will be possible today into tonight. Damaging wind gusts, large hail, and heavy rainfall will be possible. Outside of storms, wind gusts of 25 to 35 mph will be possible today into tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A cold front brings additional showers and thunderstorms on Wednesday. Strong wind gusts will accompany the front and will continue to remain a threat through Wednesday night. Heavy rain accompanying the front could also lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ523-526-281000- Northwest Pocahontas-Southeast Randolph- 446 AM EST Tue Feb 27 2024 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Isolated strong to severe thunderstorms will be possible today into tonight. Damaging wind gusts, large hail, and heavy rainfall will be possible. Outside of storms, wind gusts of 25 to 35 mph will be possible today into tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong wind gusts are possible on Wednesday, particularly during the afternoon and evening, into Thursday morning. A wind advisory may be needed. Heavy rain accompanying the front could also lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ003-004-WVZ024>026-033-034-515>518-281000- Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette- 446 AM EST Tue Feb 27 2024 This Hazardous Weather Outlook is for southwest Virginia, and portions of southeast and southern West Virginia. .DAY ONE...Today and Tonight. Thunderstorms with strong wind gusts and heavy rain will be possible at times today into tonight. Outside of storms, wind gusts of 25 to 35 mph will be possible today into tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A cold front brings additional showers and thunderstorms on Wednesday. Strong wind gusts will accompany the front and will continue to remain a threat through Wednesday night. Heavy rain accompanying the front could also lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 27, 8:38 AM EST, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Charleston WV
838 AM EST Tue Feb 27 2024
WVZ039-521-525-271415-
Northwest Randolph WV-Northwest Webster WV-Upshur WV-
838 AM EST Tue Feb 27 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL RANDOLPH...SOUTHERN
UPSHUR AND NORTH CENTRAL WEBSTER COUNTIES THROUGH 915 AM EST...
At 838 AM EST, Doppler radar was tracking a strong thunderstorm near
Holly River State Park, or 15 miles north of Webster Springs, moving
northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Holly River State Park, Alexander, Hacker Valley, Kanawha Head, Eden,
Helvetia, Cleveland, and Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3870 8010 3872 8011 3868 8020 3860 8045
3865 8050 3873 8046 3874 8045 3873 8045
3873 8043 3872 8041 3873 8040 3877 8041
3891 8021 3887 8001 3873 8001
TIME...MOT...LOC 1338Z 239DEG 49KT 3870 8037
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:38 AM EST | Special Weather Statement | RLX | Upshur | 37 min |
| Feb 27, 1:36 PM EST | Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 23 more | 23 hr |
| Feb 27, 2:03 PM EST | Special Weather Statement | RLX | Mason | 27 min |
| Feb 27, 2:28 PM EST | Special Weather Statement | RLX | Jackson | 32 min |
| Feb 27, 3:12 PM EST | Special Weather Statement | RLX | Clay | 33 min |
| Feb 27, 3:30 PM EST | Special Weather Statement | RLX | Clay | 30 min |
Nearby
Wind Advisories in West Virginia, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.